# SDR CA040806006

- Difficulty date: July 26, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Cessna U206G
- Aircraft time: 10,420 hours
- Engine: Cont IO520F
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Saddle
- Condition: Failed
- Location: Crankcase
- Component: Crankcase
- Component part number: 654101A7R
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

CRANKCASE FAILURE (7TH STUD CRANKCASE) CRANKCASE FRETTING ON NR 2 & 3 INTERMEDIATE BEARING SADDLE THRU-BOLT PADS. THE OIL SUPPLY TO THE NR 2 CONNECTING ROD JOURNAL WAS EITHER CUT OFF COMPLETELY OR DRASTICALLY REDUCED CAUSING OIL STARVATION TO THE CONNECTING ROD BEARINGS. THIS IN TURN CREATED EXCESSIVE FRICTION AND HEAT CAUSING THE CONNECTING ROD TO FAIL AND EXIT THROUGH THE CRANKCASE RESULTING IN A CATASTROPHIC FAILURE OF THE ENGINE.
